Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had boils on thigh. Boils clotted, noticed swelling and pain on thigh. How to reduce this?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions

I had a boil on my thighs and it clotted yesterday.
BUt there is swelling around that area which is paining very much.
What can I do to reduce it?
Posted Mon, 1 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 15 minutes later
Thanks for writing to us.
Boils or furuncles are associated with swelling, redness, warmth and tenderness of surrounding areas.
To treat the same
1) do warm saline water compresses twice to thrice in a day. This would liquify the contents inside and help in drainage of the lesion. This would also reduce inflammation, swelling and tenderness or pain of surrounding areas
2) apply mupirocin cream twice in a day for early healing
3) take tablet ibuprofen to reduce tenderness and swelling

Usually with these steps, the boil and swelling around it should subside. If it still persists along with these measures, oral antibiotic like augmentin might be required for five to seven days.
Hope that helps.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor